Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Low erection after using vacuum pump. Any damage or will be normal with time?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I recently bought a XXXXXXX penile vacuum pump as a backup if I ever needed it. I have been getting pretty good erections lately since i lost 40 lbs.. I really didn't need the pump. After I received the pump I decided to try it to see how it worked. I could never get a full erection with it and I think I pumped it a little too hard. Tried several times but was never successful. The problem I am having now is that I can't get a normal erection. everything was working great until I tried the pump. It has been a few day since then and still not much improvement. Did I do some permanent damage or will things return to normal after a little time.
Posted Tue, 22 May 2012 in Erectile Dysfunction
Answered by Dr. Andrew Rynne MD 1 hour later

Hi there. Thank you for posting your question with XXXXXXX I will do my best to help you.

I think you have given yourself a type of performance anxiety by using a vacuum when you did not actually need one. I do not believe that the pump of itself has caused any XXXXXXX penile damage. That is not, as far as I know, an issue with these vacuum devices.

The problem now is that you are focused in on your erections and wondering if they will return, and will they be as strong as ever and so on. Once you are in that space of looking at yourself trying to perform, you are in effect up in the audience and in the wrong place.

Any niggling negative thoughts like this can block your subconscious brain from getting through to your penis and we call this performance anxiety erectile dysfunction.

Just leave it alone for now. Your erections may return spontaneously. Do not challenge yourself to get an erection because that is never going to work. If you are engaged in sexual activity with a partner see to it that her needs are being met and take intercourse off the menu for a few weeks.

If after this you are still in trouble, then you may need to take something like Cialis after consulting your physician to kick-start the system. Good luck.

I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime.

Dr Andrew Rynne.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor